Indiana, 2006

Damaging Wind in Indiana, May 30, 2006

May 30, 2006 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 30, 12:20 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, May 30, 12:20 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EDT TUE MAY 30 2006

.SHORT TERM (TONIGHT AND WEDNESDAY)...

FOR THE REST OF THIS AFTERNOON...

SCATTERED STRONG CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE
WEST OF INTERSTATE 65. A WEAK EASTWARD MOVING OUTFLOW BOUNDARY FROM
STORMS EARLIER THIS MORNING ACROSS EVANSVILLE WILL ACT AS A TRIGGER
FOR ADDITIONAL STORM DEVELOPMENT ACROSS SOUTH CENTRAL INDIANA AND
NORTHERN KENTUCKY WEST OF LOUISVILLE. FEEL THE THE MOST WIDESPREAD
CONVECTION WILL STAY WEST OF INTERSTATE 65 THROUGH THE LATE
AFTERNOON HOURS.

TONIGHT AND WEDNESDAY...

A PERSISTENT UPPER RIDGE REMAINS
ACROSS THE SOUTHERN APPALACHIANS...AND EXTENDS WEST ACROSS THE LOWER
OHIO VALLEY. THIS RIDGE WILL CONTINUE THROUGH WEDNESDAY. WEAK WINDS
WILL CONTINUE ACROSS MOST OF THE REGION...EXCEPT FOR SOUTHERLY WINDS
ACROSS WESTERN KENTUCKY AND ILLINOIS. BY TOMORROW AFTERNOON...A
WEAKENING COLD FRONT WILL BE LOCATED ACROSS THE UPPER
MIDWEST...EXTENDING FROM CHICAGO TO KANSAS CITY. AS HAS BEEN THE
CASE FOR THE LAST SEVERAL DAYS...SCATTERED AFTERNOON AND EARLY
EVENING CONVECTION...WITH SLOW MOVING PULSE TYPE STORMS IS EXPECTED
AGAIN TOMORROW AFTERNOON. TEMPERATURES WILL STAY AROUND 10 DEGREES
ABOVE SEASONAL NORMS.

JSD

.LONG TERM (TONIGHT THROUGH WEDNESDAY)...

THE FIRST PART OF THE EXTENDED PACKAGE LOOKS FAIRLY CERTAIN.
THERE IS GENERAL CONSENSUS IN THE VARIOUS MODELS AND ENSEMBLE DATA
THAT INDICATE THAT THE WARM RIDGE OVER THE ERN U.W. BREAKS DOWN AND
IS REPLACED BY A MEAN TROUGH FOR A TIME. DURING THE SAME TIME THE
RIDGE STRONGLY REBUILDS NORTHWARD INTO CENTRAL CANADA OVER THE
WESTERN U.S.. THIS WILL ALLOW A COLD FRONT TO DROP SOUTHEAST ACROSS
OUR FA DURING THE THURSDAY AND THURSDAY NIGHT TIME FRAME AND THAT
SHOULD LIKEWISE INCREASE OUR TRW THREAT DURING THE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT TIME FRAME. THIS WILL ALSO BRING A RETURN TO
MORE SEASONAL NORMALS FOR BOTH THE HIGH AND LOW TEMPERATURES ON
FRIDAY AND OVER THE WEEKEND. CURRENT FCST TRENDS SHOW THIS QUITE
WELL SO ONLY MINOR ADJUSTMENTS NEEDED.

FOR THE LAST TWO DAYS OF THE LONG TERM PERIOD THE FORECAST SITUATION
IS MUCH MORE IN DOUBT...THE UNRESOLVED QUESTION IS HOW MUCH THE WESTERN
RIDGE WILL SHIFT TO THE EAST AS IT IS GRADUALLY ERODED BY A SERIES OF
RATHER STRONG SHORTWAVES RIDING OVER THE TOP OF IT. THE CURRENT FCST
HAS ONE SUCH SHORT WAVE RIDING AROUND THE WESTERN RIDGE AND DROPPING
SOUTHEAST ACROSS OUR FA DURING LATE ON MONDAY. THIS IS MORE OR LESS
IN AGREEMENT WITH THE LATEST HPC FCST FCST TRENDS TOO. WE WILL MAKE
SOME SMALL ADJUSTMENTS TO POPS ON MONDAY AND GO WI A MTN OF TRW
MONDAY AFTERNOON AND EARLY MON NIGHT. KEPT IT DRY ON TUESDAY. --21

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 30, 2:30 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE MAY 30 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM EDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS...SOME STRONG...WITH HEAVY RAINFALL...WILL CONTINUE
THROUGH LATE AFTERNOON ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY
WEST OF INTERSTATE 65. THESE STORMS WILL DIMINISH BY EARLY
EVENING...AND BRING SMALL HAIL...WIND GUSTS UP TO 45 MPH....AND
BRIEF TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED STRONG AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE WEDNESDAY WITH GUSTY WINDS AND DANGEROUS LIGHTNING BEING
THE BIGGEST THREATS.  A GREATER CHANCE OF THUNDERSTORM ACTIVITY WILL
BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT PASSES
THROUGH THE REGION. THUNDERSTORMS ARE ALSO POSSIBLE NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JSD

In the hours before

Special weather statement, May 30, 12:47 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 PM EDT TUE MAY 30 2006

INZ089-301815-
PERRY-
1247 PM CDT TUE MAY 30 2006

...STRONG STORMS WILL MOVE SLOWLY ACROSS PERRY COUNTY...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF CANNELTON...OR 21 MILES
NORTHEAST OF ROCKPORT...AND MOVING NORTHEAST AT 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

BRIEF TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT
PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN
ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF
FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS
WHERE WATER COVERS THE ROADWAY.

JSD
Special weather statement, May 30, 12:56 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM EDT TUE MAY 30 2006

INZ083-301830-
DUBOIS-
1256 PM CDT TUE MAY 30 2006

...STRONG...NEARLY STATIONARY STORM IN NORTHWESTERN DUBOIS COUNTY...

AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JASPER...OR 15 MILES EAST
OF PETERSBURG...AND MOVING NORTHEAST AT 5 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

TORRENTIAL RAINFALL IS OCCURING WITH THIS STORM. EXPECT PONDING WATER
ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS
STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE
ROADWAY.

JSD
Special weather statement, May 30, 1:15 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EDT TUE MAY 30 2006

INZ076-084-301900-
CRAWFORD-ORANGE-
215 PM EDT TUE MAY 30 2006

...SLOW MOVING LINE OF STRONG STORMS WILL MOVE ACROSS CRAWFORD AND
ORANGE COUNTIES...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
ENGLISH TO LEOPOLD...AND MOVING EAST  AT 10 MPH. THIS LINE WILL MOVE
ACROSS CRAWFORD AND SOUTHERN ORANGE COUNTIES THROUGH 3 PM EDT.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING WATER
ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS
STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE
ROADWAY.

JSD
Special weather statement, May 30, 1:39 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT TUE MAY 30 2006

INZ089-KYZ024-301915-
BRECKINRIDGE-PERRY-
139 PM CDT TUE MAY 30 2006

...STRONG STORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING...

AT 237 PM EDT(137 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A BROKEN LINE OF STRONG THUNDERSTORMS MOVING ACROSS
EASTERN HANCOCK...PERRY...AND WESTERN BRECKINRIDGE COUNTIES. THESE
STORMS WERE SLOWLY DRIFTING NORTH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS.

TORRENTIAL RAINFALL IS OCCURING WITH THESE STORMS. EXPECT PONDING WATER
ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS
STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE
ROADWAY.

JSD
Special weather statement, May 30, 2:00 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE MAY 30 2006

INZ076-077-301930-
ORANGE-WASHINGTON-
304 PM EDT TUE MAY 30 2006

...STRONG THUNDERSTORMS OVER ORANGE AND WASHINGTON COUNTIES...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS OVER ORANGE AND WASHINGTON COUNTIES.
STORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL HAIL WERE
LOCATED OVER NORTHWEST ORANGE...NORTHWEST OF PAOLI...NORTHEAST
ORANGE TO THE NORTHEAST OF PAOLI AND NORTHERN WASHINGTON...ALONG THE
WASHINGTON/JACKSON COUNTY LINE. THE STORMS WILL MOVE SLOWLY NORTH
AROUND 5 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOLZ
Special weather statement, May 30, 2:10 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT TUE MAY 30 2006

INZ084-KYZ025-301945-
CRAWFORD-MEADE-
310 PM EDT TUE MAY 30 2006

...STRONG THUNDERSTORMS OVER CRAWFORD AND MEAD COUNTIES...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS FROM NEAR ENGLISH EXTENDING SOUTH INTO NORTHERN
MEADE COUNTY. STORMS WILL MOVE NORTHEAST AROUND 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

VERY HEAVY RAINFALL IS OCCURING WITH THIS STORM. EXPECT PONDING WATER
ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS
STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE
ROADWAY.

SCHOLZ

The radar

The Louisville radar (KLVX), 60 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
May 30, 2:40 PM EST
Where
Washington County, Organ Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.483, -86.167

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507191.